Alert archive / California / Gale Watches in 2021
Gale Watch 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale watch at Jan 26, 2021, 1:53 PM PST. It took effect at Jan 27, 2021, 9:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 26, 2021, 1:53 PM PST (21:53 UTC)
- In effect from
- Jan 27, 2021, 9:00 AM PST
- Expired
- Jan 27, 2021, 4:37 AM PST
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
897 WHUS76 KLOX 262153 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 153 PM PST Tue Jan 26 2021 PZZ650-270600- /O.CAN.KLOX.SC.Y.0006.000000T0000Z-210126T2300Z/ /O.NEW.KLOX.SC.Y.0007.210127T1100Z-210129T0500Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 153 PM PST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 9 PM PST THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 AM Wednesday to 9 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ655-270600- /O.CAN.KLOX.SC.Y.0006.000000T0000Z-210126T2300Z/ /O.NEW.KLOX.SC.Y.0007.210127T1700Z-210129T1100Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 153 PM PST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PST FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...From 9 AM Wednesday to 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ670-270600- /O.EXT.KLOX.SC.Y.0006.000000T0000Z-210127T0900Z/ /O.UPG.KLOX.GL.W.0004.210127T0800Z-210128T1700Z/ /O.NEW.KLOX.SR.W.0001.210127T0900Z-210128T1700Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 153 PM PST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY... ...STORM WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 9 AM PST THURSDAY... * WHAT...South winds 30 to 40 kt with gusts up to 55 kt and combined seas 10 to 15 feet expected when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Storm Warning, from 1 AM Wednesday to 9 AM PST Thursday. For the Small Craft Advisory, until 1 AM PST Wednesday. * IMPACTS...Very strong winds will create exceptionally dangerous sea conditions which could capsize or damage vessels of all sizes. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-270600- /O.EXT.KLOX.SC.Y.0006.000000T0000Z-210127T0900Z/ /O.UPG.KLOX.GL.W.0004.210127T0800Z-210128T1700Z/ /O.NEW.KLOX.SR.W.0001.210127T0900Z-210128T1700Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 153 PM PST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY... ...STORM WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 9 AM PST THURSDAY... * WHAT...South winds 30 to 40 kt with gusts up to 55 kt and combined seas 10 to 15 feet expected when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...For the Storm Warning, from 1 AM Wednesday to 9 AM PST Thursday. For the Small Craft Advisory, until 1 AM PST Wednesday. * IMPACTS...Very strong winds will create exceptionally dangerous sea conditions which could capsize or damage vessels of all sizes. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ673-270600- /O.EXT.KLOX.SC.Y.0006.000000T0000Z-210127T0900Z/ /O.EXT.KLOX.GL.W.0004.210127T0900Z-210128T1700Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 153 PM PST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY... ...GALE WARNING NOW IN EFFECT FROM 1 AM WEDNESDAY TO 9 AM PST THURSDAY... * WHAT...Southeast to south winds 25 to 35 kt with gusts to 45 kt and combined seas of 10 to 13 feet are expected when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...For the Gale Warning, from 1 AM Wednesday to 9 AM PST Thursday. For the Small Craft Advisory, until 1 AM PST Wednesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ676-270600- /O.EXB.KLOX.SC.Y.0006.000000T0000Z-210127T2100Z/ /O.NEW.KLOX.GL.A.0003.210127T2100Z-210129T0500Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 153 PM PST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM PST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...Southeast winds 20 to 30 kt with gusts up to 35 kt and combined seas 8 to 13 feet possible when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Small Craft Advisory, until 1 PM PST Wednesday. For the Gale Watch, from Wednesday afternoon through Thursday evening. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ Phillips
2 follow-up statements
453 WHUS76 KLOX 270513 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 913 PM PST Tue Jan 26 2021 PZZ673-271315- /O.CAN.KLOX.SC.Y.0006.000000T0000Z-210127T0900Z/ /O.EXT.KLOX.GL.W.0004.210127T0513Z-210128T1700Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 913 PM PST Tue Jan 26 2021 ...GALE WARNING REPLACES SMALL CRAFT ADVISORY...NOW IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and combined seas 11 to 16 feet when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-670-271315- /O.CAN.KLOX.SC.Y.0006.000000T0000Z-210127T0900Z/ /O.EXT.KLOX.SR.W.0001.210127T0513Z-210128T1700Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- Point Piedras Blancas to Point Sal from 10 to 60 NM- 913 PM PST Tue Jan 26 2021 ...STORM WARNING REPLACES SMALL CRAFT ADVISORY...NOW IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...South winds 35 to 45 kt with gusts up to 55 kt and combined seas 13 to 17 feet when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM and Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Very strong winds will create exceptionally dangerous sea conditions which could capsize or damage vessels of all sizes. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ676-271315- /O.EXT.KLOX.SC.Y.0006.000000T0000Z-210127T1700Z/ /O.EXT.KLOX.GL.A.0003.210127T1700Z-210129T0500Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 913 PM PST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST WEDNESDAY... ...GALE WATCH NOW IN EFFECT FROM 9 AM PST WEDNESDAY THROUGH THURSDAY EVENING... * WHAT...Southeast winds 20 to 30 kt with gusts up to 35 kt and combined seas 8 to 13 feet possible when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Small Craft Advisory, until 9 AM PST Wednesday. For the Gale Watch, from 9 AM PST Wednesday through Thursday evening. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ650-271315- /O.EXT.KLOX.SC.Y.0007.210127T1100Z-210128T0500Z/ /O.EXB.KLOX.GL.A.0003.210128T0500Z-210129T0500Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 913 PM PST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 9 PM PST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WHAT...Southeast winds 20 to 30 kt with gusts up to 35 kt and combined seas 6 to 11 feet possible when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...For the Small Craft Advisory, from 3 AM to 9 PM PST Wednesday. For the Gale Watch, from Wednesday evening through Thursday evening. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ655-271315- /O.CON.KLOX.SC.Y.0007.210127T1700Z-210129T1100Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 913 PM PST Tue Jan 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PST FRIDAY... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...From 9 AM Wednesday to 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hall
725 WHUS76 KLOX 271237 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 437 AM PST Wed Jan 27 2021 PZZ676-272045- /O.CON.KLOX.SC.Y.0006.000000T0000Z-210127T1700Z/ /O.UPG.KLOX.GL.A.0003.210127T1700Z-210129T0500Z/ /O.EXB.KLOX.GL.W.0004.210127T1700Z-210128T2300Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 437 AM PST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM PST THURSDAY... * WHAT...Southeast winds 25 to 35 kt with gusts to 40 kt and combined seas of 12 to 15 feet are expected when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Gale Warning, from 9 AM this morning to 3 PM PST Thursday. For the Small Craft Advisory, until 9 AM PST this morning. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ650-272045- /O.EXT.KLOX.SC.Y.0007.000000T0000Z-210127T2300Z/ /O.EXB.KLOX.GL.W.0004.210127T2300Z-210129T0500Z/ /O.UPG.KLOX.GL.A.0003.210128T0500Z-210129T0500Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 437 AM PST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST THURSDAY... * WHAT...Southeast winds 20 to 30 kt with gusts to 40 kt and combined seas of 8 to 11 feet are expected when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...For the Gale Warning, from 3 PM this afternoon to 9 PM PST Thursday. For the Small Craft Advisory, until 3 PM PST this afternoon. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ673-272045- /O.CON.KLOX.GL.W.0004.000000T0000Z-210128T1700Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 437 AM PST Wed Jan 27 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...Southeast winds 25 to 35 kt with gusts to 45 kt and combined seas of 14 to 17 feet are expected when conditions are worst. Local gusts to 50 kt are possible this afternoon and tonight. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-670-272045- /O.CON.KLOX.SR.W.0001.000000T0000Z-210128T1700Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- Point Piedras Blancas to Point Sal from 10 to 60 NM- 437 AM PST Wed Jan 27 2021 ...STORM WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...South winds 30 to 40 kt with gusts to 50 kt and combined seas of 14 to 18 feet are expected when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM and Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Very strong winds will create exceptionally dangerous sea conditions which could capsize or damage vessels of all sizes. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ PZZ655-272045- /O.CON.KLOX.SC.Y.0007.210127T1700Z-210129T1100Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 437 AM PST Wed Jan 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PST FRIDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...From 9 AM this morning to 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Jan 26, 8:53 AM PST, 5 hours earlier.
Area forecast discussion, Jan 26, 8:53 AM PST, 5 hours before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
853 AM PST Tue Jan 26 2021
.SYNOPSIS...26/851 AM.
Drier and mostly sunny conditions are forecast for today, then a
much wetter storm system will stall over San Luis Obispo and Santa
Barbara Counties Wednesday and Thursday, before sagging south
across Ventura and Los Angeles Counties Thursday or Thursday night
and Friday. Several inches of rain are likely with feet of high
elevation mountain snow, along with moderate to strong southwest
winds. Much quieter weather expected over the weekend into early
Monday.
&&
.SHORT TERM (TDY-THU)...26/850 AM.
***UPDATE***
Much quieter day today, which will allow us the opportunity to
ramp up our messenging on the next storm. Will be ending the
remaining frost and wind advisories in the next hour. Isolated
light showers and icy conditions will continue this morning over
the northern mountains, but should improve through the morning.
Cannot rule out a stray shower or two on the Central Coast today,
but the chances are rather small.
The next storm system remains on track, with winds and rain
quickly forming tonight over San Luis Obispo and Santa Barbara
Counties. Will be issuing many Wind Advisories for those counties
this afternoon. Considering a High Wind Warning for the San Luis
Obispo Coastal areas as well. Also considering a Flash Flood Watch
for part of San Luis Obispo County, especially for the Avila Burn
area.
***From Previous Discussion***
A High Wind Watch will be issued for possible damaging southerly
winds with gusts exceeding 60 mph for the San Luis Obispo
Mountains from 3 AM Wednesday through Thursday at 9 AM. Also, a
Winter Storm Watch will be issued for the Santa Barbara County
Mountains, mainly for the potentially damaging wind gusts over 60
mph, but 3-5 inches of snowfall between midnight tonight through
Wednesay afternoon is possible. Snow levels will start to rise
high enough not to effect Santa Barbara County Mtns after that
until the front moves through THursday night into Friday.
A 513 DM Low sitting off the PAC NW today and broad upper trough
will tap into some moist subtropical flow aimed towards San Luis
Obispo County initially tonight and will persist over the area
with little southward movement in the form of an Atmospheric
River through Wednesday night. There will be some warm-frontal
precip affecting a good portion of SBA and Ventura Counties
through the same period. Model ensembles continue to keep the
bulk of the moisture across SLO/SBA Counties through Thursday with
less in the way across Ventura and L.A. Counties. The latest
high-res NAM-WRF is picking up on some of the warm frontal precip
getting south into L.A. County. At this time, based on the
consistency on recent model runs, confidence remains high that
there will be at least 2 days of persistent heavy rain for San
Luis Obispo County, and likely across Santa Barbara County as
well. There is a decent chance that Ventura County will at least
see several hours of rain during this period, but being just south
of the heaviest rainfall boundary, rain amounts should be quite a
bit less through Thursday, especially for L.A. County where
rainfall totals through Thursday will be quite light.
By Thursday evening through Friday, Los Angeles and Ventura
County will definitely see rain, and heavy at times. Models remain
in fairly good agreement that the Atmospheric River plume will
hold together as the moist plume moves across the lower two
counties. Rain should taper off to showers by Friday afternoon
with lingering light showers through Friday evening.
No major changes to the rainfall expected based on latest models
runs, except L.A. County Mtns looks more like a max of 4 inches in
the mountains. San Luis Obispo and Santa Barbara Counties are
still in store for copious amounts of rain. Through Friday, expect
3 to 6 inches, with 8 to 10 inches possible in the foothills
especially near the Santa Lucia Range. For Los Angeles and Ventura
Counties, 1 to 2 inches are expected, with 2 to 4 inches in the
foothills and mountains. With these types of amounts, expect peak
rain rates between 0.50 and 0.75 inches per hour, which can result
in debris flows near recent burn areas. A Flash Flood Watch will
be considered. While the chance is not high enough yet to mention,
there is a very small chance of thunderstorms by Friday as some
cooler aloft pushes in north of the frontal boundary, especially
on the Central Coast. Otherwise, expect a lot of roadway and small
creek flooding. Snow levels will be much higher than our current
event, with most of the precipitation in the 5000 to 6000 foot
range. Mountains above 6000 feet should expect several feet of
snow, depending on how long they are in the moisture plume. Winter
Storm Watch/Warnings will likely be issued for Ventura/L.A.
Counties later this week. As mentioned early, a Winter Storm Watch
is in effect for the Santa Barbara County Mtns from late this
evening through Wednesday afternoon. Periods of very gusty and
potentially damaging south winds are also expected, especially on
Wednesday over San Luis Obispo and Santa Barbara Counties, with
gusts between 40 and 60 mph expected (even near the coast).
.LONG TERM (FRI-MON)...26/449 AM.
Kept the Friday portion of the discussion with the short term
discussion since it was part of the significant storm system.
But to recap, heavy rain that is expected to affect Ventura and
L.A. Counties Thursday night into Friday morning, will start to
taper off to showers in the afternoon and evening. Saturday and
Sunday look to have fair skies with a few degrees of warming
each day through the weekend. The EC model is showing a weak front
brushing across the northern portion of the forecast area on
Monday which could bring light precip to SLO County, while the
GFS keeps any moisture in northern California. Another chance of
rain is possible later in the week. Temperatures are expected to
remain below average through the extended period (Fri-Mon)
&&
.AVIATION...26/1423Z.
At 12Z at KLAX, there was no marine layer nor an inversion.
Some clouds were affecting the northern mountain slopes this
morning, with mostly IFR to LIFR conds. These should clear by mid
to late morning. VFR conds are expected today. Mid and high
level clouds will move into the region this evening, then lower
and thicken, especially across SLO and SBA Counties tonight, where
some MVFR cigs are expected. Rain will become likely across SLO
and northern SBA Counties after midnight, with a chance of rain
down to KSBA late.
KLAX...Moderate to high confidence in TAF with VFR conds expected
through most of the period. There is a 20-30% chance of MVFR cigs
after 10Z Wed. East to southeast winds are expected to develop
tonight, and there is a good chance that east to southeast winds
will exceed 10 kt by 14Z, and possibly as early as 10Z. There
will likely be an extended period of east to southeast winds at
KLAX for much of the time Wed through early Fri.
KBUR...Moderate to high confidence in TAF with VFR conds expected
through most of the period. There is a 20-30% chance of MVFR cigs
after 10Z Wed.
&&
.MARINE...26/623 AM.
Winds have dropped below Gale force in the coastal waters except
for the southern outer waters, which will occur by mid morning.
Across the northern two outer waters zones (PZZ670/673), Small
Craft Advisory (SCA) conditions will continue thru this evening,
due to winds and seas thru early afternoon, then just seas as
winds diminish. However, winds will become S and increase rapidly
this evening, likely reaching Gale Force after midnight tonight.
Gale force S winds will linger thru mid morning Thu. There is a
20-30% chance of STORM FORCE wind gusts to 50 kt Wed/Wed evening.
SCA level S winds will continue thru Thu afternoon then diminish.
Across the inner waters north of Pt Sal, SCA conditions will
continue thru this evening due to high seas. Then winds will
become SE-S and increase rapidly, likely reaching Gale Force
after midnight tonight. Gale force SE-S winds will linger thru
mid morning Thu. SCA level S winds will then continue thru Thu
afternoon before diminishing.
Across the southern outer waters, winds will drop below Gale fore
by mid morning, but seas will remain above SCA levels through
tonight. Winds will become S tonight, reaching SCA levels late
tonight and Wed morning, possibly reaching Gale force Wed
afternoon through Wed night. SCA level S winds are expected
Thu into Thu evening.
Across the SBA Channel and southern inner waters, W to NW winds
will drop below SCA levels by mid afternoon, and possibly sooner.
Winds will become SE tonight and increase late. There is a 30%
chance that winds will reach SCA levels across western portions of
the SBA Channel late tonight. SCA level winds are likely across
the SBA Channel Wed thru Thu evening, with a 30% chance of Gale
force winds Wed night and early Thu. Across the southern inner
waters, SCA winds are likely Wed afternoon through Thu evening.
&&
.BEACHES...26/628 AM.
Surf of 12 to 15 feet with local sets to 18 feet on the Central
Coast and 6 to 10 feet with local sets to 12 feet on west facing
beaches south of Point Conception will slowly subside later
today. Surf will drop below advisory levels early this evening
south of Pt Conception, and by late evening on the Central Coast.
Surf will likely increase on the Central Coast again Wed, possibly
reaching advisory levels again.
There may be minor coastal flooding early this morning,
within a few hours of the high tide. There will be strong and
dangerous rip currents on all area beaches today. The surf will
likely cause some beach erosion.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 10 PM PST this evening for
zones 34-35. (See LAXCFWLOX).
High Surf Advisory in effect until 6 PM PST this evening for
zones 39>41-87. (See LAXCFWLOX).
Frost Advisory in effect until 9 AM PST this morning for
zones 44-45-88-547. (See LAXNPWLOX).
High Wind Watch in effect from late tonight through Thursday
morning for zone 51. (See LAXNPWLOX).
Winter Storm Watch in effect from late tonight through
Wednesday afternoon for zone 52. (See LAXWSWLOX).
Wind Advisory in effect until noon PST today for zone 87. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until midnight PST tonight for
zones 645-670-673. (See LAXMWWLOX).
Gale Warning in effect from midnight tonight to 9 AM PST
Thursday for zones 645-670-673. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PST this afternoon
for zones 650-655. (See LAXMWWLOX).
Gale Warning in effect until 9 AM PST this morning for zone
676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
Multiple days of steady moderate to heavy rainfall and mountain
snow is likely through Friday. Rainfall intensities could result
in debris flow issues for the recent burn areas. Feet of mountain
snow may result in high mountain road closure. Gusty southerly
winds could result in downed limbs, trees and power lines. Large
surf and tides may result in dangerous beach conditions and minor
coastal flooding through Friday.
&&
PUBLIC...Kaplan/Kittell
AVIATION...DB
MARINE...DB
BEACHES...DB
SYNOPSIS...Kaplan
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:33 AM PST | High Wind Watch | LOX | 11 hr | |
| Jan 26, 3:36 AM PST | Winter Storm Watch | LOX | 11 hr | |
| Jan 26, 5:21 AM PST | Gale Warning | LOX | 57 hr | |
| Jan 26, 5:21 AM PST | Small Craft Advisory | LOX | 28 hr | |
| Jan 26, 1:53 PM PST | Small Craft Advisory | LOX | 3 days | |
| Jan 26, 1:53 PM PST | Storm Warning | LOX | 37 hr | |
| Jan 26, 2:10 PM PST | Coastal Flood Advisory | LOX | 46 hr | |
| Jan 26, 2:18 PM PST | High Wind Warning | LOX | Santa Barbara | 43 hr |
| Jan 26, 2:18 PM PST | Wind Advisory | LOX | Santa Barbara | 52 hr |
| Jan 26, 2:20 PM PST | Winter Storm Watch | LOX | 23 hr | |
| Jan 26, 2:20 PM PST | Winter Storm Warning | LOX | 3 days | |
| Jan 26, 2:21 PM PST | Flash Flood Watch | LOX | Los Angeles | 62 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.